Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 156, NWS Memphis, TN

July 12, 2000Decatur County, Hardin County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2000, 1:57 PM CDT for Decatur County, Hardin County, Henderson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 12, 2000, 1:57 PM CDT (18:57 UTC)
Expired
Jul 12, 2000, 2:30 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Decatur County, TN, Hardin County, TN, Henderson County, TN

The radar

The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:15 PM CDTThunderstorm WindScotts Hill, TNA few trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS54 KMEG 121857
SVRMEM
TNC039-071-077-121930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DECATUR COUNTY IN TENNESSEE
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE
  SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 230 PM CDT

* AT 153 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  SCOTTS HILL...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTTS HILL AROUND 200 PM CDT
  SARDIS AROUND 215 PM CDT
  SALTILLO AROUND 230 PM CDT

LAT...LON 3564 8821 3557 8842 3526 8829 3535 8803

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:10 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 12, 11:10 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 AM CDT WED JUL 12 2000

CURRENT SURFACE ANALYSIS AND RADAR INDICATE THE OUTFLOW BOUNDARY
FROM A DYING MCS WAS MOVING SEWD INTO NW MS. THUNDERSTORMS WHICH
DEVELOPED ALONG THE OUTFLOW BOUNDARY EARLIER THIS MORNING ACROSS
ERN AR ARE ALSO DISSIPATING AT THIS TIME. BREAKS IN THE DEBRIS CLOUDS
ARE BEGINNING TO DEVELOP...SO EXPECT A PARTLY TO MOSTLY CLOUDY
VARIATION IN THE NW ZONES. THE REST OF THE AREA SHOULD BE PARTLY
CLOUDY. TEMPERATURES WILL OBVIOUSLY BE A LITTLE LOWER IN CLOUDIER
LOCATIONS...BUT NOT MUCH COOLER AS THE CLOUDS ARE THIN AND BROKEN.
WINDS WILL GENERALLY BE WEST OR SOUTHWEST THROUGH THE AFTERNOON.
THUNDERSTORMS MAY RE-DEVELOP ALONG THE OLD BOUNDARY THIS AFTERNOON...
SO CURRENT POPS SEEM REASONABLE. PLAN TO UPDATE ALL ZONES SOON.

.MEM...NONE.

012

N

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.